I went for a blood test and my TSH is high. I have been depressed, sore throat, having a hard time with my bowels, joint aches, not being able to concentrate, gaining weight, and moody. Are these all side effects of Hypothyroidism? Also, I have developed problems with my skin. Round dots of dry skin all over my body. Im not happy. By being on this synthroid will my body adjust and syptoms begin to go away? Also, what is lupus and is it also related to the disease lupus? Please help me
I have just been prescribed 25mgc more to my continued 25mgc of synthroid. I am now taking 50 mgc?
- 11 Feb 2014 by beaches777
- 13 Feb 2014
- synthroid, depression, bipolar disorder, tonsillitis/pharyngitis, hypothyroidism - after thyroid removal, hypothyroidism, weight, prescription, throat, blood test, blood
It sounds like your medical provider is treating you appropriately for your symptoms. And yes, hypothyroidism can cause these and other symptoms. Hopefully your doctor will keep tracking your TSH (if your dosage has changed sounds like s/he is doing so) and continue to tweak your dosage of synthroid as necessary. It's not like you just take a standard dose; it does need to be monitored and adjusted until you get to a proper level for you but I can assure you it does work and you won't believe how much better you will feel.
As far as lupus, my understanding is that it's an autoimmune disorder so I don't know whether or how closely they could be related. I have MS, another autoimmune disorder that continues to confound medical science as to the cause, but I've seen information that indicates a connection between a lot of these things lately. Our bodies are, after all, a collection of interrelated systems so it would make sense that when one's out of whack it could easily throw off everything else!
Good luck and keep us posted how you're doing!
Your symptoms are normal for the disease. Would you mind sharing the number for your TSH? I take 112mcg and double that twice per week. I started much lower. It does take time. I suggest you stay in touch with an endocrinologist and test every six weeks or so until you are in a normal range. Normal is .3 to 3.0 according to the FDA. If you are over 8.0 you are suffering quite a bit. Give it time and find a good hand cream for you. I use an oatmeal body wash which has helped a lot. gold bond or cetaphil help as well. It will improve. We are here to listen.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Mar 2010 • 1 answer
Posted 28 Jul 2010 • 2 answers
Started synthroid in april, but also take prednisone, B 12,citracil D w/bone density builder, micro?
Posted 24 Jun 2011 • 2 answers
Posted 2 Jul 2013 • 3 answers
Posted 26 Feb 2015 • 1 answer